Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 164, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 12, 2010, 4:00 PM CDT for 4 counties in Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2010, 4:00 PM CDT (21:00 UTC)
- Expired
- Jun 12, 2010, 5:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Loving County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 116 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:20 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 12, 3:20 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
320 PM CDT SAT JUN 12 2010
.DISCUSSION...
AFTERNOON WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL LOW LOCATED
OVER THE FOUR CORNERS REGION...WITH A DRY SLOT PRESENT ACROSS
SOUTHWEST AND WEST TEXAS WITHIN THE SOUTHWEST FLOW ALOFT. AT THE
SURFACE...A DRYLINE WAS PRESENT NEAR A LINE FROM ORLA...TO
BALMORHEA...SOUTH ALONG THE DAVIS MOUNTAINS. A COLD FRONT WAS ALSO
STALLED ACROSS THE TEXAS PANHANDLE THROUGH NE NM FROM TUCUMCARI TO
DUMAS. A CU FIELD HAS ALREADY DEVELOPED ALONG THE DRYLINE AND
RETURNS ARE NOW BEGINNING TO APPEAR NEAR PECOS AND THE BIG BEND
ON RADAR. ALTHOUGH IT IS DIFFICULT TO DETECT ANY EMBEDDED
SHORTWAVE TROUGHS WITHIN THE SOUTHWEST FLOW...THE RUC13 SUGGESTS
TWO OF THE AFOREMENTIONED WILL MOVE ACROSS TRANS PECOS REGION THIS
AFTERNOON AND EVENING. CONSIDERING THE MOD-HIGH INSTABILITY/LOW
CIN ENVIRONMENT EXPECTED...AND NOW PRESENT ACROSS THE PERMIAN
BASIN WHERE SBCAPE VALUES HAVE REACHED 3500 J/KG VIA LAPS...THESE
WEAK SHORTWAVE TROUGHS COMBINED WITH SURFACE CONVERGENCE ALONG
DRYLINE WILL LIKELY RESULT IN SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING. AS MID LEVEL FLOW INCREASES WITH THE
APPROACH OF THE LOW FROM THE WEST LATE THIS AFTERNOON AND
EVENING...0-6 KM SHEAR OF 25 TO 35 KT NEAR THE TRANS PECOS REGION
AND PERMIAN BASIN WILL LIKELY SUPPORT A FEW SUPERCELLS WITH A
THREAT OF DAMAGING WINDS AND LARGE HAIL THROUGH THE EVENING HOURS.
SIMILAR CONDITIONS ARE EXPECTED ALONG THE DRYLINE TOMORROW FROM
NEAR LEA COUNTY THROUGH THE TRANS PECOS...AND WITH THE PREVIOUSLY
MENTIONED FRONTAL BOUNDARY REMAINING NORTH OF OUR CWA...EXPECT
ANOTHER WARM DAY WITH SBCAPES CLIMBING TO NEAR 2500 J/KG. DEEP
LAYER SHEAR WILL ALSO SLOWLY INCREASE TOMORROW AND
THEREFORE...WILL CONTINUE MENTION OF SEVERE.
BY MONDAY MORNING...THE UPPER LOW WILL MOVE ACROSS THE NORTHERN
PLAINS AS AN ASSOCIATED POSITIVELY TILTED MID LEVEL TROUGH AXIS
EXTENDS FROM WESTERN SD THROUGH SOUTH CENTRAL AZ. DEEP MOIST
CONVECTION IS STILL EXPECTED ALONG THE FRONTAL BOUNDARY NEAR SOUTH
CENTRAL KS THROUGH THE PANHANDLE AND THIS SHOULD CONTINUE TO NUDGE
FRONT SOUTHWARD ON MONDAY AS THE NAM SUGGESTS. A SEVERE WEATHER
SETUP APPEARS POSSIBLE MONDAY AFTERNOON AND EVENING AS THE COLD
FRONT STALLS ACROSS THE CENTRAL CWA. CLOUD COVER MAY INHIBIT
HEATING A BIT THROUGHOUT THE DAY KEEPING INSTABILITY NEAR 1-2K
J/KG. HOWEVER...0-6 KM SHEAR VECTOR MAGNITUDES SHOULD INCREASE TO
AROUND 40 TO 50 KT. IN ADDITION...ENHANCED LOW LEVEL HELICITY
ALONG FRONTAL BOUNDARY MAY RESULT IN A TORNADO THREAT FROM THE
WESTERN LOW ROLLING PLAINS THROUGH THE PERMIAN BASIN...AND
SOUTHEAST NEW MEXICO. POPS HAVE BEEN INCREASED FOR MONDAY
AFTERNOON AND MONDAY EVENING ALONG THE FRONT...WITH MAINLY A NAM
EMPHASIS DUE TO ITS CONSISTENCIES. THESE MAY NEED TO BE ADJUSTED
SLIGHTLY TO THE SOUTH OR NORTH DEPENDING ON WHERE THE FRONT
FINALLY POSITIONS ITSELF. TEMPS FOR TUESDAY WERE ALSO COOLED
ACCORDING TO 850MB TEMPS...CONTINUED RAIN CHANCES...AND
DEWPOINTS REMAINING IN THE LOW 60S FOR MUCH OF THE AREA. BY
MIDWEEK...A WARMING TREND IS EXPECTED AS HEIGHTS SLOWLY INCREASE
OVER THE REGION WITH FAIRLY DECENT AGREEMENT ON AN UPPER RIDGE
AXIS VERY NEAR WEST TEXAS BY LATE NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 73 92 74 91 / 30 20 20 40
CARLSBAD NM 64 96 67 92 / 10 30 20 40
DRYDEN TX 75 96 74 95 / 30 20 20 20
FORT STOCKTON TX 72 97 72 94 / 30 40 30 20
GUADALUPE PASS TX 65 90 65 87 / 0 10 10 30
HOBBS NM 70 95 69 87 / 20 30 30 40
MARFA TX 60 91 60 90 / 20 30 20 30
MIDLAND INTL AIRPORT TX 75 93 73 92 / 40 20 30 40
ODESSA TX 75 94 75 93 / 40 20 30 40
WINK TX 74 98 73 96 / 30 30 30 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
06/78Hazardous weather outlook, Jun 12, 2:42 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 242 PM CDT SAT JUN 12 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 242 PM CDT SAT JUN 12 2010 /142 PM MDT SAT JUN 12 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING GENERALLY EAST OF AN ARTESIA TO MARFA LINE. SOME OF THESE STORMS WILL BE SEVERE WITH DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. LOCALIZED FLASH FLOODING WILL BE POSSIBLE TOO. HOT...DRY CONDITIONS ACROSS PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS...GUADALUPE MOUNTAINS AND VAN HORN AND HIGHWAY 54 CORRIDOR REGION WILL ALSO CONTINUE INTO THIS EVENING. THIS ALONG WITH SOUTHWESTERLY WINDS AROUND 20 MPH AND HIGH FIRE DANGER WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING REMAINS IN EFFECT FOR THESE AREAS UNTIL 8 PM MDT SINCE CONDITIONS WILL BE FAVORABLE FOR THE RAPID GROWTH AND SPREAD OF FIRES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS MUCH OF THE AREA SUNDAY AND MONDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. COPIOUS AMOUNTS OF MOISTURE WILL COMBINE WITH AFTERNOON HEATING TO CREATE AN UNSTABLE ATMOSPHERE. DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL...LOCALIZED FLASH FLOODING AND FREQUENT LIGHTNING STRIKES WILL BE POSSIBLE WITH THE STRONGEST STORMS. THUNDERSTORM CHANCES WILL CONTINUE INTO MID NEXT WEEK BEFORE AN UPPER LEVEL STORM SYSTEM MOVES OUT OF THE SOUTHWEST U.S. AND INTO THE CENTRAL U.S. PLAINS. SOME OF THE STORMS COULD BE SEVERE... ESPECIALLY EACH AFTERNOON AND EVENING. SINCE MOISTURE LEVELS IN THE ATMOSPHERE WILL REMAIN HIGH...SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL...AND POSSIBLY FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 12, 3:19 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 319 PM CDT SAT JUN 12 2010 TXZ075-122045- PECOS- 319 PM CDT SAT JUN 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTH CENTRAL PECOS COUNTY UNTIL 345 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 10 MILES SOUTHEAST OF COYANOSA AT 319 PM CDT...MOVING NORTHEAST AT 20 MPH.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:23 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Jun 11, 8:29 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 61 min |
| Jun 12, 4:45 AM CDT | Red Flag Warning | MAF | 16 hr | |
| Jun 12, 5:46 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 44 min |
| Jun 12, 5:55 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 65 min |
| Jun 12, 6:21 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| Jun 12, 6:49 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 56 min |
| Jun 12, 6:14 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.